Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 4, 2016, 7:20 PM MDT for Santa Fe County, New Mexico. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 7:20 PM MDT (01:20 UTC)
- Expired
- Jun 4, 2016, 8:45 PM MDT
- In force
- 85 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 110 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2698 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
130
WGUS55 KABQ 050120
FFWABQ
NMC049-050245-
/O.NEW.KABQ.FF.W.0001.160605T0120Z-160605T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 845 PM MDT
* AT 719 PM MDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS OCCURRING WITHIN ARROYOS ALONG
HIGHWAY 502 NEAR JACONITA.
* LOCATIONS IMPACTED INCLUDE...
POJOAQUE...POJOAQUE PUEBLO...EL RANCHO...SAN ILDEFONSO PUEBLO...
JACONA...JACONITA AND CUYAMUNGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3594 10600 3585 10599 3585 10616 3593 10612
3593 10606 3594 10605
$$
GUYER2 follow-up statements
020
WGUS75 KABQ 050211
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
811 PM MDT SAT JUN 4 2016
NMC049-050245-
/O.CON.KABQ.FF.W.0001.000000T0000Z-160605T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
811 PM MDT SAT JUN 4 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
NORTH CENTRAL SANTA FE COUNTY...
AT 809 PM MDT...LOCAL EMERGENCY RESPONSE CONTINUES TO REPORT FLASH
FLOODING ALONG POJOAQUE VALLEY ARROYOS WITH NUMEROUS ROAD CLOSURES.
NEVER ATTEMPT TO DRIVE YOUR VEHICLE THROUGH A FLOODED ARROYO OR LOW
WATER CROSSING. NO ADDITIONAL RAINFALL IS EXPECTED THROUGH 10 PM.
LOCATIONS IMPACTED INCLUDE...
POJOAQUE...POJOAQUE PUEBLO...EL RANCHO...SAN ILDEFONSO PUEBLO...
JACONA...JACONITA AND CUYAMUNGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3594 10600 3585 10599 3585 10616 3593 10612
3593 10606 3594 10605
$$
GUYER233
WGUS75 KABQ 050242
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
842 PM MDT SAT JUN 4 2016
NMC049-050250-
/O.EXP.KABQ.FF.W.0001.000000T0000Z-160605T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
842 PM MDT SAT JUN 4 2016
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL SANTA FE COUNTY WILL
EXPIRE AT 845 PM MDT...
THE HEAVY RAIN HAS ENDED OVER THE AREA. HOWEVER...FLOOD WATERS ARE
STILL RECEDING AND IT IS STRONGLY ADVISED TO AVOID AREAS THAT WERE
FLOODED EARLIER. NOW THAT THE SUN HAS SET IT WILL BE DIFFICULT TO
SEE WATER OVER THE ROADWAY AND OVER LOW WATER CROSSINGS. USE CAUTION
WHILE TRAVELING THE AREA THIS EVENING.
LAT...LON 3594 10600 3585 10599 3585 10616 3593 10612
3593 10606 3594 10605
$$
GUYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:03 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 4, 6:03 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 603 PM MDT SAT JUN 4 2016 .AVIATION... 00Z TAF CYCLE VFR conditions expected to continue at terminals the next 24 hrs...except for brief thunderstorm related MVFR conditions until 03 or 04z and again later Sunday aftn and eve. Brief mt obscurations possible also with heavier precipitation shafts. Gusts between 30 and 45 kts possible with stronger storms. Terminal most likely to be impacted this eve is KSAF and...with a little lesser chance...KLVS and KABQ. 43 && .PREV DISCUSSION...329 PM MDT SAT JUN 4 2016... .SYNOPSIS... Despite high pressure in the upper atmosphere building in from the west tonight and Sunday, moisture brought in on low level east and southeast winds will keep thunderstorm chances in the forecast across much of the area through Sunday. The one exception will be found west of the continental divide where dry air will remain in place. Drier air will push into to much of western New Mexico Monday, limiting storms there. Elsewhere, mainly scattered afternoon and evening thunderstorms will develop Monday. Dry air will move east and all but eliminate thunderstorm chances west of the central mountain chain Tuesday while chances remain across the east. && .DISCUSSION... Isolated showers and thunderstorms continue to fire over the northern and Sandia/Manzano mountains. Movement is to the south at 20 mph. Favored areas for thunderstorms late this afternoon and evening given the steering flow aloft would be along and near the Sangre de Cristo crest south to the central highlands and south- southwest to the east mountain area from Madrid south to Sandia Park, Tijeras, Manzano and Mountainair. Favored areas this evening and overnight appear to be locations south and southwest of the Jemez to mid RGV including the ABQ metro and west-central highlands. East winds return overnight, advecting low level gulf moisture in from W TX. Main differences on Sunday are two fold. Gulf moisture is progged to make it farther west tonight, allowing storms to develop across the west-central mountains. The other difference is a change to a NWLY steering flow as the upper level ridge to the west folds over. Northwest flow aloft and low level south to southeast flow across the northeast highlands and northeast plains is very favorable for strong to severe storms. Given the progged 25-35kt of effective bulk shear, expect storms with medium sized to large hail Sunday afternoon and evening. All models continue to develop a large mesoscale convective system (MCS) like feature across the northeast third of the state Sunday evening. Models developing a large area of a quarter to one half inch across San Miguel, Mora, Colfax and Union counties between 00z and 06z Monday. Ridge axis moves overhead Monday but with low level moisture in place, still expecting a decent crop of afternoon convection across the northern mountains during the afternoon, spreading east and southeast (possibly as far south as I-40) during the evening and overnight hours. Model solutions continue to diverge Tuesday. GFS sticking to the idea of drying out all but the northeast quarter while the NAM and ECMWF develop convection along and east of the central mountain chain. Upper level trough remains on track to move through central and northern NM Wednesday. GFS develops scattered convection underneath the through axis and cold core aloft across most of NM but ECMWF remains dry over all but the northeast quarter. Low forecast confidence continues for Tuesday and Wednesday. All global models, however, continue the idea of bringing an unseasonably deep upper low into the PACNW at the end of the work week. This feature forces the upper level ridge over the rockies ewd, developing a relatively moist sly flow across NM. 33 && .FIRE WEATHER... Atmospheric moisture is on the uptrend and surface dewpoint temperatures are back up into the 30s west...40s central and 50s east thanks to a backdoor front. A round of showers and storms has developed over the higher terrain and will be moving south over adjacent valleys and highlands late this afternoon and evening... bringing spotty wetting rains. Very dry...hot and unstable conditions exist along and west of the Continental Divide under the influence of the upper high centered over western Arizona. Relative humidity is trending up though...with good to excellent recovery forecast overnight central and east...and fair to good recovery west after low level moisture is transported further west overnight beyond the divide. Coverage of wetting storms is forecast to increase Sunday into Sunday night as PWATs go well above normal. More hot...dry and unstable conditions are forecast by Sunday afternoon west of the Continental Divide with haines values of 6. The upper level high is forecast to break down Monday...with the ridge axis shifting east across New Mexico through Wednesday as a Pacific low advances slowly eastward from over Nevada. A dry slot will work slowly eastward ahead of the upper low...gradually advancing across New Mexico through mid week...which will focus storms and chances for wetting precipitation a bit further east and north each day generally along and east of a dryline. West of the dryline...hot...very dry and unstable conditions will prevail with haines values of 6 and single digit minimum humidity...but lacking the wind necessary for critical fire weather conditions. The forecast for Friday through Saturday is less certain...although both the 12z GFS and ECMWF agree on a west coast trough moving inland and perhaps drawing moisture north across New Mexico resulting in an uptick in chances for wetting rain. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 4, 3:08 AM MDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 AM MDT SAT JUN 4 2016 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 308 AM MDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND EVENING. SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY BUT BRIEF DOWNPOURS ARE POSSIBLE. A FEW DRY STORMS WILL BE POSSIBLE ACROSS WESTERN NEW MEXICO AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NORTHERN MOUNTAINS ON SUNDAY AND SHIFT ACROSS THE EASTERN PLAINS THROUGH THE EVENING. A FEW STORMS MAY BECOME STRONG OR BRIEFLY SEVERE WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...HAIL AND STRONG WIND GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 34
In the hours before
Special weather statement, Jun 4, 3:42 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 PM MDT SAT JUN 4 2016 NMZ518-521-042215- SANTA FE METRO AREA-SANDIA/MANZANO MOUNTAINS- 342 PM MDT SAT JUN 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND SOUTHWESTERN SANTA FE COUNTIES UNTIL 415 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GOLDEN...OR 14 MILES EAST OF BERNALILLO... MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDGEWOOD...TIJERAS...SEDILLO...CEDAR CREST...GOLDEN...SANDIA PARK... CEDAR GROVE...CANONCITO IN BERNALILLO COUNTY AND SAN ANTONITO. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 175 AND 185. OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION COLE SPRING PICNIC AREA. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3534 10635 3534 10623 3507 10616 3509 10642 TIME...MOT...LOC 2142Z 358DEG 9KT 3527 10630 CA
Special weather statement, Jun 4, 6:09 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 PM MDT SAT JUN 4 2016 NMZ512-514-517-050045- LOWER CHAMA RIVER VALLEY-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 609 PM MDT SAT JUN 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE COUNTIES UNTIL 645 PM MDT... AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF VELARDE TO NEAR TRUCHAS...AND MOVING SOUTHWEST AT 10 MPH. HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHIMAYO...RIO CHIQUITO...CUNDIYO...VELARDE...TRUCHAS...LA PUEBLA... CUARTELEZ...SANTA CRUZ AND HERNANDEZ. THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 337 AND 346. OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS BORREGO MESA CAMPGROUND AND SANTA CRUZ LAKE RECREATION AREA. && LAT...LON 3609 10618 3587 10581 3601 10570 3622 10608 TIME...MOT...LOC 0007Z 030DEG 8KT 3616 10610 3599 10579 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:09 PM MDT | Special Weather Statement | ABQ | Los Alamos | 36 min |
| Jun 4, 6:33 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 27 min |
| Jun 4, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 46 min |
| Jun 4, 7:10 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 95 min |
| Jun 4, 7:45 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 90 min |
| Jun 5, 1:46 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| Jun 5, 2:13 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jun 5, 2:54 PM MDT | Special Weather Statement | ABQ | Taos | 36 min |
| Jun 5, 3:02 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jun 5, 3:34 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| Jun 5, 3:44 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jun 5, 3:46 PM MDT | Areal Flood Advisory | ABQ | Mora | 119 min |
| Jun 5, 3:54 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Jun 5, 4:12 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jun 5, 4:28 PM MDT | Special Weather Statement | ABQ | Colfax | 32 min |
| Jun 5, 4:31 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Jun 5, 4:34 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| Jun 5, 4:42 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| Jun 5, 4:44 PM MDT | Special Weather Statement | ABQ | Taos | 31 min |
| Jun 5, 4:49 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 41 min |
| Jun 5, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Taos | 52 min |
| Jun 5, 4:55 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 50 min |
| Jun 5, 5:00 PM MDT | Special Weather Statement | ABQ | Lincoln | 30 min |
| Jun 5, 5:01 PM MDT | Special Weather Statement | ABQ | Taos | 29 min |
| Jun 5, 5:08 PM MDT | Special Weather Statement | ABQ | Lincoln | 37 min |
| Jun 5, 5:15 PM MDT | Special Weather Statement | ABQ | Guadalupe | 30 min |
| Jun 5, 5:21 PM MDT | Areal Flood Advisory | ABQ | Taos | 114 min |
| Jun 5, 5:28 PM MDT | Special Weather Statement | ABQ | Lincoln | 32 min |
| Jun 5, 5:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Jun 5, 5:43 PM MDT | Special Weather Statement | ABQ | Valencia | 32 min |
| Jun 5, 5:45 PM MDT | Special Weather Statement | ABQ | Guadalupe | 30 min |
| Jun 5, 5:53 PM MDT | Special Weather Statement | ABQ | Valencia | 37 min |
| Jun 5, 5:55 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.